# SDR 2003FA0001046

- Difficulty date: October 1, 2003
- Submitted: October 10, 2003
- Operation: General aviation
- Aircraft: N5852D
- Make and model: Piper PA-22-150
- Aircraft serial: 224531
- Engine: Lyc O320*
- System (JASC): 2810 · Fuel Storage
- Part: Fuel Cap
- Part number: U60750002
- Condition: Malfunctioned
- Location: Tank
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

NEW FUEL CAP DID NOT VENT.  FUEL TANK WAS PARTIALLY COLLAPSED AND SPEWING SOUND WAS COMING FROM THE CAP.  CAP WAS TURNED FOR REMOVAL AND WHEN THE INDENTS RELEASED THE CAP, THE TANK POPPED BACK UP IN PLACE.  THE CAP DOES NOT SHOW ANY DEFORMATION OR DAMAGE, IT APPEARS NORMAL IN ALL RESPECTS.  SUGGEST A TESTING PROCEDURE BE DEVISED BEFORE THESE CAPS ARE INSTALLED.
